Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


aids and lipodystrophy
Jan 30, 2009

could you tell me the details about how dibetes and hypertension is related to aids and related to lipodystrophy?

Response from Mr. Vergel

The use of protease inhibitors may increase the incidence of diabetes in people who have a genetic predisposition to it. Exercise, eating a balanced diet, and monitoring blood sugar levels periodically is probably the best thing if you have strong family history of diabetes.

High blood pressure has some conflicting data in HIV and we can not really link it to HIV or its medications. Being over weight, sedentary, and having anger/stress management issues may be factors that can increase blood pressure.

Luckily, many people living with HIV go to the doctor every 3-6 months and most doctors check blood pressure and blood glucose.

There are people with fat accumulation or fat wasting related to HIV and its medications that do not have high blood pressure or diabetes. But diabetes makes you more suceptible to fat accumulation issues with or without HIV.

I say exercise,eat a balanced diet and make sure you see your doctor every three months for a check up are the best ways to catch either problem before they become an issue.

Nelson



Previous
CD4 Count of 20
Next
Diarrhea but haven't any meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement